helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Guest

eye blinking and parkinson's disease

2 posts in this topic

I do not have eye blinking as I have dry eyes.

 

This is the symptoms of Parkinson's.

 

I feel tired easily as I use eye tears to moisten my eyes.

 

I stop driving at night or rainy as I have poor vision.

 

There are reasons:

 

Is due to Parkinson's medication; Sinemet, Requip or Jumex that I am taking?

 

Is my masked face (muscles stiffness) that affecting the rate of eyes automatic blinkinga?

 

Is my T.I.A (Blood clot) recently that affecting my eyes automatic blinking as I do not have problem beforez/

Share this post


Link to post
Share on other sites

Decreased blink rate is a very common finding in PD. It is probably not cause by any of the drug. Rather, it is intrinsic to the disease.

 

There are some drugs however, such as anticholinergic drugs (trihexyphenydyl or benztropine) and amatadine that can occasionally cause dry eyes, which is not a good thing when one already has decreased blink rate.

 

Usually though, it is not that bad. Natural/artificial tears often do the trick. But if the eyes are too dry, it could get irritated and there could be some scleral or corneal abrasion and this will need more aggressive treatment. See your ophthalmologist to make sure that your eyes don't need extra attention and simply needs lubricant.

 

Yours,

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now